Alert archive / Hawaii / Gale Warnings in 2013
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Feb 16, 2013, 10:09 AM HST. It took effect at Feb 16, 2013, 6:00 PM HST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 10:09 AM HST (20:09 UTC)
- In effect from
- Feb 16, 2013, 6:00 PM HST
- Expired
- Feb 20, 2013, 9:48 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
457 WHHW70 PHFO 162009 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1009 AM HST SAT FEB 16 2013 ...STRONG TO GALE FORCE TRADE WINDS... .STRONG TO GALE FORCE TRADE WINDS...AND A BUILDING NORTHWEST SWELL...WILL BRING HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-170915- /O.EXT.PHFO.SC.Y.0065.000000T0000Z-130217T0400Z/ /O.NEW.PHFO.GL.W.0003.130217T0400Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1009 AM HST SAT FEB 16 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. BEGINNING EARLY THIS EVENING...EAST WINDS 35 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-170915- /O.EXT.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 1009 AM HST SAT FEB 16 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH ROUGH SEAS 10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
10 follow-up statements
396 WHHW70 PHFO 171332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN FEB 17 2013 ...STRONG TO GALE FORCE TRADE WINDS... .STRONG TO GALE FORCE TRADE WINDS...AND A BUILDING NORTHWEST SWELL...WILL BRING HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-180245- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 AM HST SUN FEB 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 35 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-180245- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 332 AM HST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH ROUGH SEAS 10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
247 WHHW70 PHFO 180146 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST SUN FEB 17 2013 ...STRONG TO GALE FORCE TRADE WINDS... .THE COMBINATION OF STRONG TO GALE FORCE TRADE WINDS... LONG-PERIOD NORTHWEST SWELL...AND STEEP AND LARGE WIND WAVES WILL BRING HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-181500- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 346 PM HST SUN FEB 17 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 35 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 13 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-181500- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 346 PM HST SUN FEB 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH ROUGH SEAS 10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
751 WHHW70 PHFO 181344 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST MON FEB 18 2013 ...STRONG TO GALE FORCE TRADE WINDS... .THE COMBINATION OF STRONG TO GALE FORCE TRADE WINDS...NORTHWEST SWELL...AND STEEP AND LARGE WIND WAVES WILL BRING HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-190245- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 344 AM HST MON FEB 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 35 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-190245- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 344 AM HST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH ROUGH SEAS 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHHW70 PHFO 181935 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST MON FEB 18 2013 ...STRONG TO GALE FORCE TRADE WINDS AFFECTING ALL HAWAIIAN WATERS... .STRONG HIGH PRESSURE ANCHORED NORTH OF THE ISLANDS WILL GENERATE VERY STRONG TRADE WINDS ACROSS THE STATE THROUGH MUCH OF THE WEEK... RESULTING IN VERY HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-190845- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 935 AM HST MON FEB 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 30 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-190845- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 935 AM HST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...EAST WINDS UP TO 30 KNOTS... WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
744 WHHW70 PHFO 190124 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST MON FEB 18 2013 ...STRONG TO GALE FORCE TRADE WINDS AFFECTING ALL HAWAIIAN WATERS... .STRONG HIGH PRESSURE ANCHORED NORTH OF THE ISLANDS WILL GENERATE VERY STRONG TRADE WINDS ACROSS THE STATE THROUGH THE WEEK...RESULTING IN VERY HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-191430- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 324 PM HST MON FEB 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 30 TO 40 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-191430- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 324 PM HST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...THROUGH EARLY WEDNESDAY EVENING...EAST WINDS UP TO 30 KNOTS... WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
038 WHHW70 PHFO 191330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE FEB 19 2013 ...STRONG TO GALE FORCE TRADE WINDS AFFECTING ALL HAWAIIAN WATERS... .STRONG HIGH PRESSURE ANCHORED NORTH OF THE ISLANDS WILL CONTINUE TO GENERATE STRONG TO GALE FORCE TRADE WINDS...RESULTING IN HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-200230- /O.EXT.PHFO.GL.W.0003.000000T0000Z-130221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE FEB 19 2013 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-200230- /O.EXT.PHFO.SC.Y.0065.000000T0000Z-130221T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 330 AM HST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
843 WHHW70 PHFO 200141 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST TUE FEB 19 2013 ...STRONG TO GALE FORCE TRADE WINDS AFFECTING ALL HAWAIIAN WATERS... .STRONG HIGH PRESSURE ANCHORED NORTH OF THE ISLANDS WILL CONTINUE TO GENERATE STRONG TO GALE FORCE TRADE WINDS...RESULTING IN HAZARDOUS OCEAN CONDITIONS. PHZ119>121-123-124-201445- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 341 PM HST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>118-122-201445- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 341 PM HST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
981 WHHW70 PHFO 200747 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 PM HST TUE FEB 19 2013 ...STRONG WINDS AFFECTING ALL HAWAIIAN WATERS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS STRONG OVER HAWAIIAN WATERS. SPEEDS IN SOME AREAS WILL REACH GALE FORCE. PHZ119>121-123-124-202100- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 947 PM HST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS AND ROUGH SEAS OF 14 TO 19 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN WEDNESDAY AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES SPECIALIZED EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL OR EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>118-122-202100- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 947 PM HST TUE FEB 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
179 WHHW70 PHFO 201325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST WED FEB 20 2013 ...STRONG WINDS AFFECTING ALL HAWAIIAN WATERS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS STRONG OVER HAWAIIAN WATERS. SPEEDS IN SOME AREAS WILL REACH GALE FORCE. PHZ119>121-123-124-210230- /O.CON.PHFO.GL.W.0003.000000T0000Z-130221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 325 AM HST WED FEB 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS AND ROUGH SEAS OF 14 TO 19 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES SPECIALIZED EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL OR EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE CONDITIONS END. && $$ PHZ110>118-122-210230- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 325 AM HST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
287 WHHW70 PHFO 201948 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 948 AM HST WED FEB 20 2013 ...STRONG TRADE WINDS AFFECTING ALL HAWAIIAN WATERS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS STRONG OVER HAWAIIAN WATERS. PHZ119>121-123-124-210800- /O.CAN.PHFO.GL.W.0003.000000T0000Z-130221T1600Z/ /O.NEW.PHFO.SC.Y.0066.130220T1948Z-130221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 948 AM HST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS TO 30 KNOTS...WITH ROUGH SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-210800- /O.CON.PHFO.SC.Y.0065.000000T0000Z-130221T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 948 AM HST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS AND SEAS...THROUGH THURSDAY MORNING...EAST WINDS UP TO 25 KNOTS WITH ROUGH SEAS OF 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DONALDSON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 16, 9:37 AM HST, 32 minutes earlier.
Area forecast discussion, Feb 16, 9:37 AM HST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 937 AM HST SAT FEB 16 2013 .SYNOPSIS... A TRADE WIND WEATHER PATTERN CONTINUES THROUGH THE WEEKEND AS STRONG HIGH PRESSURE REMAINS NORTH OF THE MAIN HAWAIIAN ISLANDS. CLOUDS AND SHOWERS WILL KEEP DEVELOPING OVER WINDWARD AND MAUKA AREAS TODAY... WITH THE STRONG TRADES PUSHING SOME OF THE SHOWERS INTO LEEWARD AREAS AT TIMES. SHOWER ACTIVITY IS EXPECTED TO INCREASE SLIGHTLY EARLY NEXT WEEK...MOST NOTICEABLY FOR THE WESTERN HALF OF THE ISLAND CHAIN. && .DISCUSSION... A WET TRADE WEATHER PATTERN CONTINUES TODAY WITH PREVAILING CLOUDS AND SHOWERS LIKELY OVER WINDWARD AND MOUNTAIN AREAS AS STRONG HIGH PRESSURE REMAINS TO THE N OF THE ISLANDS. SOME OF THE SHOWERS WILL BE PUSHED INTO LEEWARD LOCATIONS BY THE ROBUST TRADES...INCLUDING WAIKIKI AND THE OAHU METRO AREA. MEANWHILE...THE 1034 MB HIGH NORTH THE MAIN HAWAIIAN ISLANDS WILL BRING PERIODS OF WIND ADVISORY CONDITIONS OVER MUCH OF THE EAST END OF THE ISLAND CHAIN...MAINLY WIND GUSTS REACHING THE 50 MPH RANGE. A WIND ADVISORY HAS BEEN ISSUED THROUGH 6 PM HST THIS EVENING COVERING MUCH OF MAUI COUNTY...EXCEPT MOLOKAI...AND DOWN TO THE SOUTHERN SLOPES OF THE BIG ISLAND. THE HIGH WILL GET EVEN STRONGER EARLY NEXT WEEK WITH TIGHTER PRESSURE GRADIENTS AND EVEN STRONGER TRADES LIKELY BY MID WEEK. ADDITIONAL WIND ADVISORIES MAY BE REQUIRED. AN UPPER RIDGE ACROSS THE WESTERN HALF OF THE ISLAND CHAIN WILL WEAKEN OVER THE NEXT COUPLE OF DAYS AND SHIFT NORTHWARD...WHILE A RATHER UNSTABLE AIR MASS REMAINS EAST OF THE ISLANDS. THIS WILL ALLOW FOR TRADE INDUCED SHOWERS TO CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH RAINFALL STILL FAVORING WINDWARD AND MAUKA AREAS...AND ISOLATED TO SCATTERED SHOWERS REACHING LEEWARD AREAS OF THE SMALLER ISLANDS AT TIMES. MODELS ALSO SHOW AN UPPER LVL TROUGH MOVING NORTH OF THE AREA DURING THE FIRST HALF OF NEXT WEEK AND POSSIBLY ENHANCING THE SHOWER ACTIVITY ACROSS THE MAIN HAWAIIAN ISLANDS...ESPECIALLY THE WESTERN HALF OF THE ALOHA STATE. && .MARINE... A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR ALL HAWAIIAN COASTAL WATERS DUE TO THE COMBINATION OF STRONG TRADE WINDS... INCREASED SHORT-PERIOD SEAS AND LONG-PERIOD NORTHWEST SWELL. WIND DRIVEN WAVES ARE EXPECTED TO PEAK NEAR 15 FEET ON SUNDAY AND REMAIN ELEVATED WHILE SLOWLY DIMINISHING THROUGH THE WEEK...AND THE SCA HAS BEEN EXTENDED THROUGH 6 PM WEDNESDAY. A GALE WARNING WILL GO INTO EFFECT TONIGHT FOR THE WINDIER ZONES AROUND MAUI AND THE BIG ISLAND...AND WILL REMAIN POSTED INTO WEDNESDAY AS WELL. THE CURRENT NORTHWEST SWELL HAS PEAKED...AND IS EXPECTED TO DECREASE THROUGH THE DAY TODAY. A LARGER AND LONGER PERIOD NORTHWEST SWELL WILL BUILD TONIGHT...PEAK ON SUNDAY AT HIGH END ADVISORY LEVELS... THEN LOWER SLOWLY MONDAY AND TUESDAY. THE EXISTING HIGH SURF ADVISORY FOR EXPOSED NORTH AND WEST FACING SHORES HAS BEEN EXTENDED UNTIL 6 PM MONDAY TO ACCOUNT FOR THIS NEW SWELL. THE STRONG TRADE WINDS HAVE GENERATED ROUGH AND CHOPPY SURF ALONG EAST FACING SHORES...AND A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 PM WEDNESDAY. && .AVIATION... AIRMET TANGO IS IN EFFECT FOR TEMPO MODERATE ISOL SEVERE LOW LEVEL TURBULENCE LEEWARD OF ALL ISLANDS DUE TO STRONG TRADE WINDS. AIRMET TANGO ALSO COVERS SFC WIND SPEEDS 30 KT. STRONG WINDS AND MECHANICAL TURB WILL LIKELY PERSIST THROUGH THE NEXT FEW DAYS. VFR CONDITIONS WILL PREVAIL TODAY. WINDWARD SLOPES OF MAUI AND BIG ISLAND OF MAUI ISOL MVFR CIGS AND BRIEF MTN OBSC THROUGH THE DAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NIIHAU-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-MOLOKAI LEEWARD-MAUI CENTRAL VALLEY. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR LANAI-KAHOOLAWE- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR. HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST MONDAY FOR KONA-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS. && SYNOPSIS/DISCUSSION...REYNES MARINE...BIRCHARD AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:20 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.